DD was on it many years ago along with 2 other anti convulsants at the same time. Like izzies DS, our DD has multiple disabilities and significantly impaired vision anyway, so it was hard to tell the effect it had on her. I remember the consultants making a big song and dance about the vision thing though, so it is obviously a high risk. We also struggled weaning DD off it too as every time we reduced the dose she would have seizures. That can happen with reduction of any anti-convulsants though.
Hi our son has been on it for 7 years. Because of his disabilities we don't know if his vision has been affected. For us it was an easy choice as he had infantile spasms and tuberous sclerosis and vigabatrin is the drug of choice for that and stopped the IS immediately. So a lot of it depends on your child's situation. Just make sure whoever is suggesting it knows the drug well. Hope things work out.